View Full Version : Xanax, Adderall withdrawal window - a couple days of feeling normal?


Glimpse Inside
12-05-10, 06:20 PM
Have you experienced this? When you quit a drug, the first one or two days after it - something like miracle happens, you are happy, motivated and totally normal again. For a brief time.

I had the most vivid experience of this with Adderall - I quit cold turkey, after about two months on 7mg IR a day, and I was feeling... like I am completely normal, for a couple of days. Motivated, full of energy, suddenly rediscovered long forgotten hobbies, and engaged in life overall. Adderall helped me a lot, and I was much better on it than without it, but still it was not something I would call feeling completely normal. But these two days after quitting - well, they were probably best days. Recently I have had a similar thing with Xanax - but just for one day.

It just appear that for this brief time, with your brain reacting to changes in chemistry, you suddenly hit a right balance of serotonin/dopamine/etc. for a brief moment, until it all returns to normal. There is also a theory that during withdrawal window as the drug is getting of the system you might find your "perfect" dose, and that's what gets these couple of good days. But I don't believe it was true in this case, as I tried lower doses before. Its probably just the brain reacting to the shock and releasing right chemicals for a brief time.

Abi
12-05-10, 06:31 PM
Quitting benzodiazepines like Xanax cold turkey is dangerous after long-term use due to the risk of potentially fatal seizures.

All psychiatric meds that have been taken for any significant length of time should be tapered of slowly.

Glimpse Inside
12-05-10, 06:31 PM
I forgot to add, that's before cold turkey withdrawal nightmare starts. I have had very bad withdrawal with Lamictal, and Xanax before.

davoidone
02-12-11, 04:43 PM
Anyone who tries to stop any benzo cold turkey is in for a nightmare. Read the warnings
that are provided with your prescription or look it up online. Withdrawl, rebound anxiety
through the roof and as shown above can lead to fatal seizures. These are not
medications to play around with. Talk to your doctor about a plan to taper off the
benzos like Xanax, Klonopin, Ativan, Valium etc..
Sometimes it takes several months to taper off if your on a high dose or simply have
been on a steady dose for a long period of time. Not worth it to do it alone.

ReedtheStrange
02-22-11, 11:50 PM
My friend actually got addicted to xanax and had significant withdrawal symptoms.